Includes Expert Content
Coming off Effexor Xr 225mg
avatar
acamooch posted:
My expierence coming off "the drug"
Days 1-6
June 11-14th
I will have to summarize these days since I just started this journal on the day 6. However what I can say is that it has been manageable but very tiring and emotionally draining. I am hoping to do this journal and look back on it in a month and marvel at how far I have come I am keeping my fingers crossed that happens. For starters let me just say that I never realized how strong this drug was until it stopped working and starting doing the opposite. As on Friday of last week I went from 225mg to 187.5mg and let me tell you within one hour of taking the 37.5 I couldn't stand straight than the doc told me to take Zoloft in the morning. So Saturday morning I took that and while I felt calm I spent the rest of the day dizzy and it didn't help that I had to drive to PA to do a gig ( I am a DJ who suffers from anxiety, oxymoron right?) Anyways so I spent all day Saturday in agony and decided that Sat night I wouldn't take the effexor or the Zoloft and see if I could sleep. Well come Sunday Morning I felt refreshed that is of course until about noon when the withdrawal started, the zaps, the emotional roller coaster, and well the nausea. So I took the Zoloft thinking it would help, big no no, as it in some ways made it worse by Sunday night I was in tears on the phone with my mom pleading for help. Let me also say that thank god I have a gf and her family who has been more than supportive if not over accommodating. Her mom has taken me to every doc appointment and sat there with me in my worst moments. She has put up with a lot and I promise when I get through this Im going to ask her to marry me! So lets jump to Monday where I had to call out of work for fear that I would not make it through. Now Sunday night I only took 150mg at about 8:30 by 11:30 I was feeling fine, went to sleep. Which I should note has been horrific since I started this journey, up 4-5 times a night and waking up with direahea every morning. Monday I woke up as I said, called out of work, and spent the majority of the day laying around feeling vertigoish ( we will call it). Where it wasn't full on vertigo but something like it. My legs felt like Jello and while my mentally I felt good I was going through waves of feeling like I couldn't stand on my own two feet. Monday night I took 150 and rolled to Tuesday where when I woke up I felt the morning anxiety again, direeaha and the whole bit. However, I decided that I was going to feel that way regardless so got my self together and went to work. Now when I say work I am referring to my weekly internship at RNN FIOS1 tv in Rye brook Ny where I am training to be a field reporter. Which means I have to drive around meet reporters and stand out there with them while they give the news, ( pretty awesome right). So anyways I went out in the field with a reporter and did pretty well and it seemed like the vertigo was manageable and the nausuea as well. Then I started reading online about the withdraw symptoms and how to deal with them which promted me to go and pick up some Omega 3 capsules ( which is said to work on the brain zaps), Vitamin B ( for lack of sleep and energy) and Ginger ( for the nausea), I also picked up Anti-Vert ( a product said to immediately stop vertigo). I popped two of the Omega 3's and two Ginger caps on Tuesday and felt somewhat better but seemingly the vertigo got worse. Tuesday night took my 150 and went in for another horrific night of sleeping. However would be shocked to find that within two hours of taking the 150 my heart started to race and my panic somehow increased. I talked through it and popped some Lemon Balm extract pills ( which I also picked up and help to calm you down) and went to sleep. Wednesday woke up with the dirreah and went off to work took an Omega 3, and Ginger and by noon I was starting with the vertigo again. Standing outside with a reporter who doesn't know me from the next guy and feeling like I was gonne fall over. I calmed myself down enough to carry on and took the anti Vert which seemed to help. Got home Wednesday night took a nap and woke up feeling better. Took 2 75mg tablets ( equivelant to 150) and within two hours was a blubbering crying mess. Again I took the lemon balm and off to sleep I went. Now here we are on Thursday and while this morning I had no morning anxiety I still had direah and am feeling a little depressed today. Why you ask? Well its really simple I am a go getter I love life and I feel trapped by this weaning off process. Its like I take it and it makes me feel awful and if I don't take it as was proof on Sunday I feel awful. So basically I am prisoner for the next 3 weeks until I can manage to get off this. Like I get that weaning is the safest way to do it but I just want this to be done and over with so I can resume my life. I feel like my life is on hold, literally I mean ill still uphold my responsibilities but like im just going through the motions day in and day out. This is consuming my every thought and being. Like even if im not feeling bad I wonder why, or if I am feeling bad I want it to stop. I just hope, and pray that this goes away andf that it gets easier and that I can make a smooth transition off of this drug or "the drug" as I like to call it. There are times when I feel like giving up and I have a great support system than there are times where I feel I can do it. I just need this to be over with so I can resume my life that's all I want my life back. Bottom line is ( fingers crossed) I feel better today physically but mentally I am down and dethly afraid that I will get depressed and wind up in a Psych ward or at the hospital. I know realistically I control my thoughts and feelings but sometimes my brain wont let me think for myself and I worry that those racing thoughts will turn into something dangerous that I wont be able to control. I pray to God that doesn't happen and ask for support that it wont. I am just one man trying to do the right thing and don't want to be punished for that physically or mentally. I would also like to note that I will be rating each day based on my symptoms from 1-10 where 1 is unbearable and 10 is feeling good. Today Im at about a 7 physically and a 5 mentally. Going to take two 75mg again tonight and hope I can get some sleep. Please God don't let me fail at this and let me pull through I know people have it ten times worse but I just need help right now!!
Reply
 
avatar
Patricia Farrell, PhD responded:
You are going through a pretty rough withdrawal and that happens with some meds and it's pretty awful. But I don't have to tell you that because you are very knowledgable about it by now.

Keep your resolve and make sure you let your prescriber know exactly what is happening. I'm not an MD, but your doc has to help with this. It is really disrupting your life, as I see it.
 
avatar
rachael12345 responded:
Hi I have just a red through ur post an I know it was 2. Years ago since u last posted and was wondering did uanagw to come off this medication ? X